| Model Number |
PCDW1 |
| Medical Device Problem Code |
Adverse Event Without Identified Device or Use Problem (2993)
| Health Effect - Clinical Codes |
Adhesion(s) (1695); Inflammation (1932); Pain (1994); Scar Tissue (2060)
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
To date, the device has not been returned.If the product is returned for evaluation, any further information derived from the evaluation will be submitted in a supplemental 3500a form.
Event or Problem Description
It was reported by an attorney that the patient underwent hernia repair surgery on (b)(6) 2005 and mesh was implanted.It was reported that the patient underwent removal surgery on (b)(6) 2015 during which the surgeon noted he found chronically incarcerated omentum that was densely adherent to the surrounding tissues.Once they had circumferentially dissected this out and opened up the old mesh, making 1 opening, they carefully dissected out of the omentum from its chronic incarceration.They encountered another layer of very scarred in mesh that had fallen down away from the fascia and was completely separate from any other structure aside from the omentum, which was encased within.This required a very extensive and time consuming dissection that as well over 3 times the expected amount of time to perform this procedure.They then very carefully dissected away adhesions to the fascia.This included omentum, colon and small bowel.There were several adhesive bands and 1 very dense adhesion of the terminal ileum to the right lower quadrant abdominal wall, most likely from her hernia repair that severely narrowed the lumen of the small bowel.The colon was then carefully dissected free from the oldest piece of mesh that was freely floating in the abdomen encased with omentum.It was reported that the patient experienced severe pain and inflammation.No additional information was provided.